Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 22, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Oct 14, 2013, 3:56 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 14, 2013, 6:00 AM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2013, 3:56 AM MDT (09:56 UTC)
- In effect from
- Oct 14, 2013, 6:00 AM MDT
- Expired
- Oct 14, 2013, 8:12 PM MDT
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1686 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS73 KGLD 140956 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 356 AM MDT MON OCT 14 2013 KSZ001>004-013>016-027>029-041-042-NEZ079>081-141800- /O.NEW.KGLD.WI.Y.0022.131014T1200Z-131015T0600Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 356 AM MDT MON OCT 14 2013 /456 AM CDT MON OCT 14 2013/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AT 30 TO 40 MPH WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL LAST THROUGH THE EVENING. * TIMING/DURATION...GUSTY SOUTHERLY WINDS THIS MORNING WILL SHIFT TO THE NORTHWEST DURING THE AFTERNOON. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-141800- /O.NEW.KGLD.WI.Y.0022.131014T1800Z-131015T0600Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 356 AM MDT MON OCT 14 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. * PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...SOUTHERLY WINDS THIS MORNING WILL SHIFT TO THE NORTHWEST THIS AFTERNOON * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ BULLER
5 follow-up statements
496 WWUS73 KGLD 141614 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1014 AM MDT MON OCT 14 2013 KSZ001>004-013>016-027>029-041-042-NEZ079>081-150015- /O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1014 AM MDT MON OCT 14 2013 /1114 AM CDT MON OCT 14 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL LAST THROUGH THE EVENING. * TIMING/DURATION...GUSTY SOUTHERLY WINDS THIS EARLY THIS AFTERNOON WILL SHIFT TO THE NORTHWEST DURING THE LATE AFTERNOON. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-150015- /O.CON.KGLD.WI.Y.0022.131014T1800Z-131015T0600Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1014 AM MDT MON OCT 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...SOUTHERLY WINDS THIS MORNING WILL SHIFT TO THE NORTHWEST THIS AFTERNOON BEHIND A STRONG COLD FRONT. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
401 WWUS73 KGLD 141643 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT MON OCT 14 2013 COZ090>092-150045- /O.EXT.KGLD.WI.Y.0022.131014T1700Z-131015T0600Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1043 AM MDT MON OCT 14 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING/DURATION...STRONG SOUTHERLY WINDS THIS MORNING WILL SHIFT TO THE NORTHWEST THIS AFTERNOON BEHIND A STRONG COLD FRONT. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001>004-013>016-027>029-041-042-NEZ079>081-150045- /O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1043 AM MDT MON OCT 14 2013 /1143 AM CDT MON OCT 14 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL LAST THROUGH THE EVENING. * TIMING/DURATION...GUSTY SOUTHERLY WINDS THIS EARLY THIS AFTERNOON WILL SHIFT TO THE NORTHWEST DURING THE LATE AFTERNOON. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
467 WWUS73 KGLD 141821 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1221 PM MDT MON OCT 14 2013 KSZ001>004-013>016-027>029-041-042-NEZ079>081-150230- /O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1221 PM MDT MON OCT 14 2013 /121 PM CDT MON OCT 14 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED AHEAD OF A COLD FRONT. BEHIND THE COLD FRONT...WINDS WILL SHIFT TO THE NORTHWEST WITH SPEEDS OF 25 TO 40 MPH AND GUSTS OF 45 TO 55 MPH. * TIMING/DURATION...GUSTY SOUTHERLY WINDS ARE OCCURRING NOW. THE COLD FRONT IS NOW MOVING INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS AND WILL CONTINUE MOVING EAST AT 50 MPH THIS AFTERNOON. THE STRONGER NORTHWEST WINDS ARE EXPECTED IMMEDIATELY BEHIND THIS COLD FRONT. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-150230- /O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1221 PM MDT MON OCT 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...THE COLD FRONT HAS MOVED THROUGH EAST COLORADO. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
923 WWUS73 KGLD 142026 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT MON OCT 14 2013 KSZ001-013-027-041-NEZ079-150430- /O.NEW.KGLD.FR.Y.0003.131015T0600Z-131015T1500Z/ /O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND... SHARON SPRINGS...TRIBUNE...BENKELMAN 226 PM MDT MON OCT 14 2013 /326 PM CDT MON OCT 14 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY. * PEAK WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING/DURATION...GUSTY NORTHWEST WINDS ARE OCCURRING NOW SINCE THE COLD FRONT HAS ALREADY MOVED THROUGH. WINDS SHOULD GRADUALLY WEAKEN THROUGH THE LATE EVENING HOURS. * TEMPERATURE INFO...TEMPERATURES WILL DROP INTO THE LOW TO MID 30S TONIGHT...LEADING TO THE POTENTIAL FOR FROST. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ COZ090>092-150430- /O.NEW.KGLD.FR.Y.0003.131015T0600Z-131015T1500Z/ /O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 226 PM MDT MON OCT 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY. * PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING/DURATION...THE COLD FRONT HAS MOVED THROUGH EAST COLORADO. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. * TEMPERATURE INFO...TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S TONIGHT...LEADING TO THE POTENTIAL FOR FROST. A FREEZE IS POSSIBLE IN A FEW LOCATIONS BUT WINDS SHOULD PREVENT TEMPERATURES FROM DROPPING THIS LOW. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-014>016-028-029-042-NEZ080-081-150430- /O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 326 PM CDT MON OCT 14 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * PEAK WINDS...NORTHWEST WINDS WITH SPEEDS OF 25 TO 35 MPH AND GUSTS OF 40 TO 50 MPH ARE EXPECTED BEHIND THE COLD FRONT. * TIMING/DURATION...THE COLD FRONT IS NOW MOVING THROUGH SOUTHWEST NEBRASKA AND NORTHWEST KANSAS NOW. THE STRONGEST WINDS ARE EXPECTED IMMEDIATELY BEHIND THIS COLD FRONT. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
707 WWUS73 KGLD 150212 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 812 PM MDT MON OCT 14 2013 COZ090>092-KSZ001-013-027-041-NEZ079-151500- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ /O.CON.KGLD.FR.Y.0003.131015T0600Z-131015T1500Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 812 PM MDT MON OCT 14 2013 /912 PM CDT MON OCT 14 2013/ ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. * TEMPERATURE INFO...TEMPERATURES WILL DROP INTO THE LOW TO MID 30S TONIGHT...LEADING TO THE POTENTIAL FOR FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ KSZ002>004-014>016-028-029-042-NEZ080-081-150315- /O.CAN.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA- HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK 912 PM CDT MON OCT 14 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS AND ARE EXPECTED TO REMAIN BELOW THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 13, 11:35 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 13, 11:35 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1135 PM MDT SUN OCT 13 2013 .UPDATE... ISSUED AT 1047 PM MDT SUN OCT 13 2013 INCREASED CHANCES FOR RAINFALL OVER THE WEST TONIGHT AHEAD AREA OF RAINFALL PRECEDING SHORT WAVE TROUGH. MEANWHILE ANOTHER AREA OF RAINFALL WILL DEVELOP OVER THE EASTERN 1/3 OF THE AREA LATE TONIGHT AS THE MAIN UPPER LEVEL SHORT WAVE TROUGH MOVES OVER THE AREA FROM THE WEST. UPDATE ISSUED AT 557 PM MDT SUN OCT 13 2013 A RATHER MESSY FORECAST FOR TONIGHT WITH QUITE A BIT GOING ON. MID LEVEL MOISTURE CONTINUES TO MOVE INTO THE AREA WITH THE STRENGTHENING LOW LEVEL JET. FIRST CONCERN WILL BE WIND SPEEDS. HAVE BEEN NEAR ADVISORY LEVEL FOR SOME LOCATIONS THIS AFTERNOON BUT WINDS HAVE DROPPED AS THE CLOUDS HAVE MOVED IN/SUN HAS SET. HOWEVER WINDS ARE STILL MIXING FROM THE STRENGTHENING LOW LEVEL JET. BY MID EVENING THE LOW LEVEL JET WILL BE AROUND 40KTS...WITH POINT SOUNDINGS SHOWING A FEW HOURS OF WINDS POSSIBLE MIXING TO THE SURFACE. IF THIS IS THE CASE MAY NEED A WIND ADVISORY BUT AM NOT COMPLETELY CONVINCED THIS WILL HAPPEN GIVEN THE CLOUD COVER...BUT WILL MONITOR NONETHELESS. LATE THIS EVENING THE MIXING WILL DECLINE BUT THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT...KEEPING THE WINDS BREEZY THROUGH THE NIGHT. FOCUS THEN TURNS TO CHANCES FOR RAINFALL. MOISTURE PROFILE IN THE SOUNDINGS FOR TONIGHT HAS DRAMATICALLY IMPROVED FROM WHAT THE MODELS WERE SHOWING YESTERDAY. DUE BETTER LOW LEVEL MOISTURE TO WORK WITH...ELEVATED SHOWERS/SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ABOVE THE INVERSION CAUSED BY THE LOW LEVEL JET. WITH VERY SUBTLE RIPPLES MOVING OVER THE AREA...DIFFICULT TO REALLY HIGHLIGHT WHERE THE BEST CHANCE FOR RAINFALL WILL BE. IN GENERAL A MINOR SHORT WAVE TROUGH LINGERS OVER THE SOUTHWEST PART OF THE AREA THROUGH THE EVENING...SO HAVE INCREASED CHANCES THERE. CLOSE TO SUNRISE THE LEFT EXIT OF THE 300MB JET MOVES IN WITH WAA OVER THE EASTERN 1/3 OF THE AREA AHEAD OF THE MAIN TROUGH...GIVING THE EAST THE BEST SHOT FOR RAINFALL TONIGHT. THERE IS ALSO A POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS GIVEN THE FAVORABLE WIND SHEAR AND VEERING WINDS. DUE TO THE VERY NARROW CAPE PROFILE ABOVE THE INVERSION AM THINKING HAIL UP TO QUARTER SIZE WILL BE THE MAIN THREAT...EAST OF THE COLORADO BORDER. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 259 PM MDT SUN OCT 13 2013 TONIGHT-MONDAY...IN THE BIG PICTURE AN UPPER LEVEL LOW WITHIN AN ASSOCIATED TROUGH CURRENTLY TO THE WEST OF THE CONTINENTAL DIVIDE IS FORECAST TO LIFT NORTHEAST INTO WESTERN COLORADO BY 12Z MONDAY THEN INTO NORTH CENTRAL NEBRASKA BY 00Z TUESDAY. AT THE SFC BREEZY TO WINDY SOUTH TO SOUTHEAST WINDS WILL CONTINUE TONIGHT BEFORE SHIFTING TO THE SOUTHWEST AND WEST BY 18Z MONDAY THEN TO THE NORTHWEST ACROSS ALL BUT THE FAR EASTERN PARTS OF THE AREA WHERE LIGHTER SOUTH OR SOUTHWEST WINDS EXPECTED. PRECIPITATION CHANCES WILL INCREASE TONIGHT AS PLENTIFUL MOISTURE AND LEFT FRONT QUAD OF UPPER JET MOVE ACROSS FROM THE WEST. PRECIPITATION CHANCES WILL DECREASE FROM WEST TO EAST AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY SUNDAY. LOWS TONIGHT IN THE 50S WITH HIGHS SUNDAY LOW TO MID 60S IN EASTERN COLORADO...MID 60S TO LOW 70S EAST OF THE STATE LINE. TEMPS WILL PEAK BY LATE MORNING/EARLY AFTERNOON FOR MANY BEFORE STARTING TO FALL ONCE THE FRONT PASSES AND NORTHWEST WINDS BRING IN COOLER AIR. WILL BE USING A NON-DIURNAL TEMPERATURE CURVE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 259 PM MDT SUN OCT 13 2013 ON MONDAY NIGHT...A STRONG COLD FRONT WILL SWEEP COMPLETELY THROUGH THE AREA. A FEW THUNDERSTORMS ARE STILL POSSIBLE FOR GRAHAM AND NORTON COUNTIES DURING THE EVENING HOURS AS THESE COUNTIES WILL REMAIN IN THE WARM SECTOR SLIGHTLY LONGER. ONCE THE FRONT MOVES THROUGH...PRECIPITATION CHANCES SHOULD COME TO AN ABRUPT END. THERE COULD BE A FEW LINGERING SHOWERS IMMEDIATELY BEHIND THE FRONT BUT THEY SHOULD NOT PERSIST DUE TO COOL...STABLE AIR MOVING IN. BEHIND THE COLD FRONT...EXPECT GUSTY WINDS AND RAPIDLY DROPPING TEMPERATURES. SURFACE PRESSURE RISES 7-10 MB BEHIND THE FRONT WOULD MEAN THAT WINDS COULD BE QUITE STRONG. SKIES SHOULD CLEAR SOME AS DRY AIR ALOFT MOVES IN. LOW TEMPERATURES WILL RANGE FROM THE LOW 30S IN EAST COLORADO TO NEAR 40 ACROSS GRAHAM AND NORTON COUNTIES. A SECONDARY LOBE OF ENERGY IS PROJECTED TO BREAK OFF OF THE MAIN SYSTEM AND LINGER TO THE WEST A COUPLE ADDITIONAL DAYS. MODELS HAVE YET AGAIN TRENDED THIS ENERGY SLIGHTLY SOUTH...PASSING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THIS WOULD MEAN THAT THE TRI-STATE AREA WOULD IN AN AREA OF NEGATIVE VORTICITY ADVECTION AND SUBSIDENCE ALOFT. AS A RESULT...HAVE GONE WITH A DRY FORECAST FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ONE CONCERN TO WATCH OUT FOR IS TEMPERATURES ON TUESDAY NIGHT. BEHIND THE COLD FRONT...VERY DRY AIR WILL MOVE IN FROM THE NORTHWEST WITH DEW POINTS IN THE MID TO UPPER 20S. CLOUDS SHOULD BE ON A SLOW INCREASE THROUGH THE NIGHT BUT THE MAJORITY OF THE CLOUD COVER WILL STAY JUST TO THE SOUTHWEST. THIS SHOULD ENABLE STRONG RADIATIONAL COOLING TO OCCUR...LEADING TO LOW TEMPERATURES IN THE UPPER 20S TO LOW 30S AREA-WIDE. THIS WOULD MEET FROST ADVISORY CRITERIA FOR THE ENTIRE REGION AND SOME LOCATIONS MAY REQUIRE A FREEZE WARNING IF LOW TEMPERATURES IN THE UPPER 20S WERE TO PAN OUT. A WARMING TREND IS EXPECTED FOR WEDNESDAY AND THURSDAY AS A RESULT OF LIGHT WEST WINDS AND WARMING 850 MB TEMPERATURES. HIGHS WILL CREEP CLOSER TO NORMAL FOR THIS TIME OF YEAR...REACHING THE UPPER 50S TO LOW 60S ON THURSDAY. THESE TEMPERATURES WOULD STILL BE AROUND 5 DEGREES COOLER THAN NORMAL THOUGH. MODELS HAVE FINALLY COME INTO SOMEWHAT BETTER AGREEMENT FOR THE NEXT DISTURBANCE EXPECTED TO IMPACT THE REGION. THE GFS AND CANADIAN MODELS FORECAST A LARGE TROUGH OF LOW PRESSURE DEVELOPING OVER THE GREAT LAKES WITH A WEAK DISTURBANCE MOVING SOUTH ACROSS THE PLAINS ON THE PERIPHERY OF THE TROUGH. THESE TWO SOLUTIONS SHOW LITTLE IN THE FORM OF PRECIPITATION FOR THE TRI-STATE AREA BUT DO COOL TEMPERATURES SLIGHTLY FROM WARMER TEMPS ON THURSDAY. THE EUROPEAN REMAINS PERSISTENT IN ITS PROJECTION OF A MUCH STRONGER SHORTWAVE ON THE PERIPHERY OF THE UPPER LEVEL TROUGH WITH PRECIPITATION MOVING ACROSS THE ROCKIES AND INTO THE HIGH PLAINS. THE EUROPEAN SOLUTION IS ALSO MUCH COLDER THAN THE CANADIAN AND GFS SOLUTIONS WHICH WOULD MEAN THAT AT TIMES...PRECIPITATION COULD BE SNOW IF THE EUROPEAN SOLUTION PANS OUT. AN ANALYSIS OF GFS AND CANADIAN MODEL FORECAST SOUNDINGS FOR THE NORTHWESTERN PART OF THE FORECAST AREA REVEALED A LAYER OF WARM AIR ALOFT THAT WOULD PREVENT ANY SNOW FROM REACHING THE GROUND. THE EUROPEAN SHOWS COLD AIR THROUGHOUT THE COLUMN AND THUS SNOW WOULD BE POSSIBLE. HAVE CONTINUED TO LEAN TOWARDS THE MORE CONSISTENT GFS MODEL AND CONFIDENCE HAS INCREASED IN THIS PATH AS THE CANADIAN MODEL HAS NOW SIDED WITH THE GFS. HAVE CONTINUED TO OMIT THE MENTION OF ANY SNOW IN THE FORECAST PACKAGE AS A RESULT OF THE ABOVE DISCUSSION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1128 PM MDT SUN OCT 13 2013 VFR TO IFR CONDITIONS FORECAST FOR THE 6Z TAFS. GUSTY WINDS TONIGHT WILL STRENGTHEN MONDAY MID TO LATE MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH. BEHIND THE FRONT WINDS WILL STILL REMAIN GUSTY THROUGH THE EVENING. MAIN ISSUE FOR TONIGHT WILL BE CEILINGS. CEILINGS FOR BOTH SITES SHOULD DROP TO IFR IN ONE TO THREE HOURS AS THE MOISTURE DEPTH DEEPENS...BIGGEST QUESTION IS WHEN. LATE TONIGHT THROUGH EARLY MORNING FOG MAY DEVELOP. MID TO LATE MORNING CONDITIONS WILL IMPROVE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...DDT LONG TERM...RRH AVIATION...JTL
Hazardous weather outlook, Oct 13, 5:00 PM MDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 500 PM MDT SUN OCT 13 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 500 PM MDT SUN OCT 13 2013 /600 PM CDT SUN OCT 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT WIND SPEEDS OF 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE EVENING FOR COUNTIES ALONG THE KANSAS AND COLORADO BORDER. THE WINDS WILL DECLINE A FEW HOURS AFTER MIDNIGHT. THUNDERSTORMS ARE POSSIBLE VERY LATE THIS AFTERNOON OVER PARTS OF EAST CENTRAL COLORADO...WITH COVERAGE INCREASING TO THE EAST THROUGH THE NIGHT. A FEW STORMS MAY BECOME SEVERE EAST OF THE COLORADO BORDER WITH QUARTER SIZE HAIL BEING THE PRIMARY THREAT. DRIZZLE AND FOG ARE ALSO POSSIBLE TONIGHT. VISIBILITIES MAY DROP TO A COUPLE MILES AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FOR MOST OF THE DAY. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE BEST CHANCE FOR SEVERE WEATHER ALONG AND EAST OF A LINE FROM MCCOOK TO HOXIE TO GOVE. ALSO ON MONDAY...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL SPREAD ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. TO REPORT SEVERE WEATHER PLEASE CALL THE GOODLAND WEATHER OFFICE OR SEND REPORTS VIA FACEBOOK OR TWITTER. JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:45 AM MDT | Special Weather Statement | GLD | Cheyenne | 30 min |
| Oct 14, 11:42 AM MDT | Special Weather Statement | GLD | Phillips | 33 min |
| Oct 14, 2:26 PM MDT | Frost Advisory | GLD | Cheyenne, Kit Carson, Yuma | 19 hr |
| Oct 14, 10:47 AM MDT | Special Weather Statement | GLD | Rawlins | 28 min |
| Oct 14, 12:02 PM MDT | Special Weather Statement | GLD | Logan | 28 min |
| Oct 14, 12:32 PM MDT | Special Weather Statement | GLD | Gove, Graham, Sheridan | 58 min |
| Oct 14, 12:43 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 32 min |
| Oct 14, 12:49 PM MDT | Special Weather Statement | GLD | Norton | 26 min |
| Oct 14, 12:55 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 50 min |
| Oct 14, 1:32 PM MDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 43 min |
| Oct 14, 1:36 PM MDT | Special Weather Statement | GLD | Gove | 24 min |
| Oct 14, 1:40 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 35 min |
| Oct 14, 1:43 PM MDT | Severe Thunderstorm Warning | GLD | Gove | 32 min |
| Oct 14, 2:14 PM MDT | Severe Thunderstorm Warning | GLD | Graham | 16 min |
| Oct 14, 2:16 PM MDT | Special Weather Statement | GLD | Graham | 29 min |
| Oct 14, 12:25 PM MDT | Special Weather Statement | GLD | Dundy | 35 min |
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.